CSN Login
Members Online: 9

Had to cancel this round of chemo

grandma047's picture
grandma047
Posts: 381
Joined: Feb 2004

Hi all, Well I had chemo yesterday and they also put me on round the clock morphine and upped my zofran. Well, got up to go to chemo this morning and I got really sick. I started vomiting, even with taking the medicine. I tried to call the chemo doctor's office and they were in a meeting, so we went ahead and went in. I thought they would just give me the nausea med and do chemo. Well, after I got there I vomitted again. They took me back and called the doctor. They wanted to stop this round, so they disconnected my 5FU and didnt give me the other one they were supposed to. They gave me IV fluids again and nausea meds and I came home. I also had the reaction to the cold last night. I was taking 3 little pills and I got my drink too cold and my throat starting closing off. I almost choked on 3 little pills, so from now on no cool drinks. I'd rather drink them warm than go through that again. Also, I didn't have my gloves on this morning and my hands went numb, not tinkling, but numb. I guess all the side effects are hitting at once. They made me an appointment with my chemo doctor for FEb 23rd and my next chemo for Feb 24th. I hope he doesn't stop the chemo. Anyone had any experiences like this? I hope that maybe he will just lower the doses some. I know that I need to have it. I guess I'll have a little break, but it looks like no trip for me and my husband. This morphine stuff sucks!!! Please say a prayer for me.
Love and prayers, Judy(grandma047)

2bhealed's picture
2bhealed
Posts: 2084
Joined: Dec 2001

hi Judy,

Sounds like a really rough go. so sorry to hear that.

I would highly recommend the book Questioning Chemo by Dr, Ralph Moss.

He has done some very informative research regarding chemo.

I hope it gets better for you.

But remember if you decide to quit there are plenty of other things you can do other than chemo to heal your cancer.

peace, emily who cannot imagine what you are going through

rejoyous
Posts: 259
Joined: Nov 2004

Oh, Judy, I'm so sorry to hear this news. I'm glad that your docs were able to make you a little more comfortable, even though you don't like the morphine. It sounds like a really rough journey.

I'm disappointed about your trip, too. I'm praying for you and sending you lots of loving concern.

slammer
Posts: 120
Joined: May 2004

Hi Grandma, sorry about all the problems, I too get tingling, but the senitivity to coldness I was warned about and man it hits me when I get the chemo almost immediatly. I can't drink anything cold & taking a pills (which we all take alot) is hard,, my throat didn't close but the sensation is like that, It sucks! And cold to touch included I know what you mean. I wear gloves, cheap ones, have them in car & house plus a scarf for my neck & mouth if cold outside, again though these only last like 5 days for me, but start again next treatment. Plus I am tired too, God I am sorry for all your confusion & dismay at Drs. office. God Bless you and thoughts are with you!
Amy

jsabol's picture
jsabol
Posts: 1156
Joined: Dec 2003

Hi Judy,
More love and prayers to you for continued strength during this ordeal; you are one strong lady! the other Judy

potsy
Posts: 24
Joined: Jan 2005

Judy,

I had problems with neuropathy with the Oxaliplatin......just opening the refrigerator door would cause a freezing sensation in my throat. My hands and neck, throat and back of legs would tingle....almost like they were numb. Opening a jar would just freeze my hands up.....I couldn't bend my fingers. It was painful and weird. My face would tingle too. I made the mistake of eating ice cream once, and almost went through the roof!

Changed to CBT-11 in the 5th cycle, but it never really went away....but didn't get worse. I pretty much got used to it. I still have stiffness in my hands and the pain in the back of my legs, if I over do it...physically.

Sorry to hear you won't be able to go on your trip. Hopefully they will get your meds in order and you'll be able to go soon.

Stay positive!

Blessings,
Lorraine

bsrules
Posts: 296
Joined: Mar 2004

Judy,

Hello There!!! Sorry to hear that you are getting hit with the side effects!!! Bob did the same thing. They also stopped his chemo like you. They told him that it was a chance for his body to calm down and give him a chance to recover before starting again. They did adjust his dose so that he wasn't hit so hard. It made a big difference. Bob also was very sensitive to everything that was cold during that type of chemo. He too drank everything at room temp. He even had to wear gloves to get something out of the frig. He wore them most of the time as his hands to went numb. Just keep a pair of gloves handy just so you don't forget again!!!!

I have been thinking of you and hoping that things were going better for you!!!

You are in my prayers daily!!!! Don't Quit!!!!

I wish we were closer so that I could give you a BIG hug!!!! So I will send it via email!!!!

I will email you to touch base!

Love!!

Sue

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network